Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Apr 24, 2021, 5:42 PM EDT for Heard County, Georgia. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 24, 2021, 5:42 PM EDT (21:42 UTC)
- Expired
- Apr 24, 2021, 6:15 PM EDT
- In force
- 33 min
- Issued by
- NWS Atlanta, GA
- Wind
- 50
County Heard County, GA
The radar
The Atlanta radar (KFFC), 46 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.7 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 449 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 309 m²/s²
- 0-3 km storm-relative helicity
- 449 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
988
WWUS82 KFFC 242142
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
542 PM EDT Sat Apr 24 2021
GAZ052-053-066-242215-
Coweta GA-Troup GA-Heard GA-
542 PM EDT Sat Apr 24 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COWETA...
NORTHWESTERN TROUP AND HEARD COUNTIES UNTIL 615 PM EDT...
At 542 PM EDT...a strong thunderstorm was near Franklin...moving east
at 75 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Franklin, Corinth and Powers Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3313 8518 3329 8517 3336 8498 3331 8478
3322 8494
TIME...MOT...LOC 2142Z 257DEG 67KT 3320 8509
WIND...50MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Apr 24, 4:07 PM EDT, 1 hour 35 minutes earlier.
Area forecast discussion, Apr 24, 4:07 PM EDT, 1 hour 35 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 407 PM EDT Sat Apr 24 2021 .UPDATE... Updated to add the severe thunderstorm watch. && .PREV DISCUSSION... /Issued 301 PM EDT Sat Apr 24 2021/ SHORT TERM /Today through Monday/... Warm front looks to be along or just north of the I-20 corridor. The forecast dilemma for today remains the potential for convective development this afternoon and evening...and if it will be strong/severe. Most of the CWA is now in the warm sector and clouds have begun to break. With some ascent provided by a 500mb trough/cold pool, do expect additional thunderstorms to develop. It may take awhile for the airmass to recover after this mornings widespread rain...so timing should be late afternoon/early evening. The primary hazards would be damaging wind gusts and large hail. An isolated brief tornado cannot be ruled out. High pressure and dry conditions anticipated for the remainder of the short term period of the forecast. NListemaa LONG TERM /Monday Night through Friday/... Dry start to the extended with a surface high sinking into the Carolina with a broad trough aloft approaching the CWA. This ridge will be the primary weather inhibitor that keeps the area PoP free through the most of the extended. Approaching Wednesday, synoptic pattern begins a slow transition with model guidance solutions showing a mid/upper level trough deepen over the southern Great Plains. Past Wednesday however, guidance differs drastically on what exactly they want to do with this trough. The GFS progs a very deep single trough developing with a surface low moving up the Ohio River Valley, bringing the associated cold front across the area on Thursday Night/Friday morning. Meanwhile, the European model has the same deep trough developing, but continuing to deepen into a cut-off upper low that eventually becomes stacked over Texas. Euro solution also shows another long wave trough starting to sink down into the Midwest during this same period, while the GFS is really sticking with one deep trough system. So in short and to put it lightly, there is a great deal of model disparity in the long term past Wednesday so went with low range slight chance pops starting Thursday afternoon, lasting through and topping out at mid range chance on Friday. 41 AVIATION... 18Z Update... MVFR cigs expected for much of the afternoon. A few breaks showing up in the clouds with higher cigs, but do think it will be short lived, especially if sct tsra around. Best timing for tsra will be during the late afternoon/eve if the airmass is able to recover. Not confident on IFR cigs overnight, but added a SCT deck. Clearing expected right around 12Z SUN. //ATL Confidence...18Z Update... Med confidence all elements. NListemaa && .PRELIMINARY POINT TEMPS/POPS... Athens 52 74 51 78 / 40 0 0 0 Atlanta 51 71 52 77 / 40 0 0 0 Blairsville 46 67 44 75 / 30 0 0 0 Cartersville 49 71 46 79 / 40 0 0 0 Columbus 54 75 53 81 / 60 0 0 0 Gainesville 51 72 50 77 / 40 0 0 0 Macon 55 76 52 81 / 70 0 0 0 Rome 51 72 47 81 / 40 0 0 0 Peachtree City 51 72 48 79 / 50 0 0 0 Vidalia 60 76 56 81 / 90 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... Severe Thunderstorm Watch until 10 PM EDT this evening for the following zones: Chattahoochee...Crisp...Dooly...Harris... Macon...Marion...Muscogee...Schley...Stewart...Sumter...Talbot... Taylor...Webster. && SHORT TERM...NListemaa LONG TERM....41 AVIATION...NListemaa
Hazardous weather outlook, Apr 24, 10:51 AM EDT, 6 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1051 AM EDT Sat Apr 24 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-251500- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1051 AM EDT Sat Apr 24 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Heavy rainfall and thunderstorms are currently pushing across the state this morning. In addition, there remains a risk for strong to severe thunderstorms and heavy rainfall again this afternoon, generally along and south of a line from Columbus to Macon to Swainsboro. The main threats include damaging wind, large hail and a few brief tornadoes will be possible. While widespread flash flooding is not anticipated, heavy rain could create localized flooding especially across south central GA. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Thunderstorms are possible again on Thursday and into Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested at this time, but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Special weather statement, Apr 24, 5:36 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
536 PM EDT Sat Apr 24 2021
GAZ032>034-045-242200-
North Fulton GA-Cobb GA-DeKalb GA-Gwinnett GA-
536 PM EDT Sat Apr 24 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...EASTERN COBB...
NORTHWESTERN DEKALB AND WESTERN GWINNETT COUNTIES UNTIL 600 PM EDT...
At 536 PM EDT...a strong thunderstorm was over Vinings, or 7 miles
southeast of Marietta...moving northeast at 55 mph.
HAZARD...40 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Atlanta, Marietta, Sandy Springs, Roswell, Alpharetta, Smyrna,
Dunwoody, Chamblee, Norcross, Doraville, Berkeley Lake, North
Atlanta, Fair Oaks, Tucker, Mount Bethel, Vinings, Mechanicsville,
Brookhaven, Dobbins Air Reserve Base and Chastain Memorial Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3382 8450 3390 8454 3406 8430 3398 8419
3388 8423
TIME...MOT...LOC 2136Z 245DEG 47KT 3387 8445
WIND...40MPHLocal storm report, Apr 24, 5:38 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
538 PM EDT SAT APR 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL 1 E STONE MOUNTAIN 33.81N 84.15W
04/24/2021 M1.00 INCH DEKALB GA AMATEUR RADIO
HAIL UP TO THE SIZE OF QUARTERS FELL AT STONE MOUNTAIN
PARK.
&&
EVENT NUMBER FFC2100232
RWILLISLocal storm report, Apr 24, 5:40 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
540 PM EDT SAT APR 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 PM HAIL EAST LAKE 33.76N 84.30W
04/24/2021 E0.88 INCH DEKALB GA AMATEUR RADIO
NICKEL SIZE HAIL AT MCKOY PARK IN DECATUR.
&&
EVENT NUMBER FFC2100233
RWILLISSpecial weather statement, Apr 24, 5:40 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
540 PM EDT Sat Apr 24 2021
GAZ042-043-242215-
Douglas GA-Carroll GA-
540 PM EDT Sat Apr 24 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DOUGLAS AND CARROLL
COUNTIES UNTIL 615 PM EDT...
At 540 PM EDT...a strong thunderstorm was over Carrollton...moving
east at 75 mph.
HAZARD...40 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Douglasville, Carrollton, Villa Rica, Temple, Mount Zion, Bowdon
Junction, Hannah, Chapel Hill, Bill Arp, Fairplay, Abilene, Winston,
Lake Val-Do-Mar, John Tanner State Park and Treasure Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3369 8513 3369 8512 3372 8506 3378 8488
3377 8485 3370 8467 3363 8475 3359 8481
3356 8483 3354 8517 3367 8520
TIME...MOT...LOC 2140Z 256DEG 66KT 3362 8510
WIND...40MPHSpecial weather statement, Apr 24, 5:41 PM EDT, 1 minute before
Special Weather Statement
National Weather Service Peachtree City GA
541 PM EDT Sat Apr 24 2021
GAZ049-058>060-242215-
Butts GA-Morgan GA-Putnam GA-Jasper GA-
541 PM EDT Sat Apr 24 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BUTTS...SOUTHERN
MORGAN...NORTHWESTERN PUTNAM AND JASPER COUNTIES UNTIL 615 PM EDT...
At 541 PM EDT...a strong thunderstorm was near McElheneys Crossroads,
or near Monticello...moving northeast at 55 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Eatonton, Monticello, Shady Dale, Central Georgia Experiment Stn,
Calvin, McElheneys Crossroads, Godfrey, Warfield and Willard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3322 8387 3335 8386 3351 8348 3328 8332
TIME...MOT...LOC 2141Z 245DEG 49KT 3331 8378
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Apr 24, 5:42 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
542 PM EDT Sat Apr 24 2021
GAZ052-053-066-242215-
Coweta GA-Troup GA-Heard GA-
542 PM EDT Sat Apr 24 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COWETA...
NORTHWESTERN TROUP AND HEARD COUNTIES UNTIL 615 PM EDT...
At 542 PM EDT...a strong thunderstorm was near Franklin...moving east
at 75 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Franklin, Corinth and Powers Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3313 8518 3329 8517 3336 8498 3331 8478
3322 8494
TIME...MOT...LOC 2142Z 257DEG 67KT 3320 8509
WIND...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 8:57 AM EDT | Special Weather Statement | FFC | Stewart | 33 min |
| Apr 24, 10:19 AM EDT | Special Weather Statement | FFC | Wilcox | 26 min |
| Apr 24, 4:36 PM EDT | Special Weather Statement | FFC | Coweta | 24 min |
| Apr 24, 4:50 PM EDT | Special Weather Statement | FFC | Carroll | 25 min |
| Apr 24, 4:56 PM EDT | Special Weather Statement | FFC | Clayton, DeKalb | 34 min |
| Apr 24, 5:09 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, DeKalb, Fulton, Gwinnett, Newton, Rockdale and 1 more | 51 min |
| Apr 24, 5:11 PM EDT | Special Weather Statement | FFC | Douglas | 34 min |
| Apr 24, 5:22 PM EDT | Special Weather Statement | FFC | Heard | 23 min |
| Apr 24, 5:32 PM EDT | Severe Thunderstorm Warning | FFC | Harris, Meriwether, Troup | 43 min |
| Apr 24, 5:36 PM EDT | Special Weather Statement | FFC | Fulton | 24 min |
| Apr 24, 5:40 PM EDT | Special Weather Statement | FFC | Carroll, Douglas | 35 min |
| Apr 24, 5:41 PM EDT | Special Weather Statement | FFC | Jasper, Putnam | 34 min |
| Apr 24, 5:53 PM EDT | Special Weather Statement | FFC | Barrow, Gwinnett, Jackson | 52 min |
| Apr 24, 5:57 PM EDT | Special Weather Statement | FFC | Forsyth, Hall | 48 min |
| Apr 24, 6:09 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, Coweta, Fayette, Meriwether, Spalding, Troup | 26 min |
| Apr 24, 6:42 PM EDT | Special Weather Statement | FFC | Clarke, Madison | 33 min |
| Apr 24, 6:44 PM EDT | Special Weather Statement | FFC | Forsyth | 31 min |
| Apr 24, 6:49 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Floyd | 26 min |
| Apr 24, 6:50 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee, Forsyth, Fulton | 40 min |
| Apr 24, 7:02 PM EDT | Special Weather Statement | FFC | Talbot | 28 min |
| Apr 24, 7:05 PM EDT | Special Weather Statement | FFC | Haralson | 25 min |
| Apr 24, 7:06 PM EDT | Special Weather Statement | FFC | Chattooga | 24 min |
| Apr 24, 7:14 PM EDT | Severe Thunderstorm Warning | FFC | Haralson, Polk | 46 min |
| Apr 24, 7:22 PM EDT | Severe Thunderstorm Warning | FFC | Dawson, Forsyth, Hall, Lumpkin, White | 38 min |
| Apr 24, 7:23 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Haralson, Paulding | 52 min |
| Apr 24, 7:40 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Cobb, Haralson, Paulding, Polk | 50 min |
| Apr 24, 7:40 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Coweta, Douglas, Fulton, Heard | 35 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.